Missouri, 2005Flood in Missouri, January 4 to 7, 2005
January 4 to 7, 2005 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jan 4, 8:30 PM CST, 30 minutes earlier.
Area forecast discussion, Jan 4, 8:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CST TUE JAN 4 2005
...MAJOR WINTER STORM IN PROGRESS ACROSS EASTERN KANSAS INTO WESTERN
MISSOURI...
.MESOSCALE DISCUSSION...
WATCHING A SIGNIFICANT WINTER STORM EVOLVE THIS EVENING.
OBSERVATIONS FROM THE FIELD AND STORM SPOTTERS INDICATING A CHANGE
OVER TO SLEET FROM THE NORTH SIDE OF KANSAS CITY...NORTHEAST THROUGH
CHILLICOTHE TO NEAR KIRKSVILLE. COLDER AIR THAN ANTICIPATED WORKING
IN THIS EVENING...SO HAVE CHANGED HEADLINES TO A WINTER STORM
WARNING FOR AREAS ALONG AND NORTH OF US HIGHWAY 36...TO BETTER
REFLECT STORM CHARACTERISTICS. WILL BE LOOKING AT REFINING SNOW
ACCUMULATIONS IN NORTHERN MISSOURI AS A RESULT OF THE COLDER
THERMODYNAMIC PROFILE...AND AMENDING FORECAST ACCORDINGLY.
FURTHER SOUTH...HAVE ALREADY SEEN ICE ACCUMULATIONS OF A QUARTER
INCH OR MORE FROM KANSAS CITY NORTHEAST. SECOND WAVE OF
PRECIPITATION EXPLODING IN WEST TEXAS WILL BE OF CONCERN LATE
TONIGHT...AND IS HANDLED WELL IN THE GOING FORECAST. TEMPERATURES
CONTINUE TO HOLD ABOVE FREEZING FROM BUTLER TO BOONVILLE...AND FLASH
FLOOD WARNINGS HANDLING EXCESSIVE RAINFALL IN THESE LOCATIONS.
HUDSON
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.
MO...ICE STORM...WINTER STORM WARNINGS AND ADVISORIES IN EFFECT FOR
THE AREA THROUGH WEDNESDAY...SEE STLWSWEAX FOR DETAILS.
FLOOD WATCH IN EFFECT FOR AREAS ALONG A LINE FROM WARRENSBURG TO
FAYETTE FOR TODAY AND TONIGHT.
WFO EAX
Hazardous weather outlook, Jan 4, 12:48 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 PM CST TUE JAN 4 2005
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-051200-
...A SIGNIFICANT WINTER STORM REMAINS ON TRACK TO AFFECT THE REGION
LATE THIS AFTERNOON THROUGH THE DAY WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF FREEZING RAIN WILL SPREAD ACROSS MUCH OF THE OUTLOOK
AREA...WITH SOME SLEET POSSIBLY MIXED IN ACROSS FAR NORTHWEST
MISSOURI...LATE THIS AFTERNOON THROUGH THIS EVENING. ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW WILL ARRIVE LATE TONIGHT INTO THE
MORNING HOURS WEDNESDAY. BY WEDNESDAY AFTERNOON...AREAS ALONG A SWATH
EXTENDING FROM KANSAS CITY AND ST JOSEPH EASTWARD THROUGH MACON AND
KIRKSVILLE CAN EXPECT AN INCH OF ICE ACCUMULATION. AREAS NORTHWEST OF
THIS SWATH WILL LIKELY SEE UP TO 6 INCHES OF SNOW ACCUMULATION
OVERTOP OF A QUARTER INCH OF ICE...WHILE AREAS TO THE SOUTH CAN
EXPECT AROUND A QUARTER INCH OF ICE ACCUMULATION.
ADDITIONALLY...HEAVY RAIN EXPECTED LATE THIS AFTERNOON INTO THE
EVENING HOURS ACROSS CENTRAL MISSOURI...WHERE TEMPERATURES ARE
CURRENTLY JUST ABOVE FREEZING...WILL LIKELY RESULT IN AN INCREASE IN
FLOODING ALONG AREA RIVERS IN STREAMS...MAINLY ALONG AND SOUTH OF A
LINE FROM WARRENSBURG TO FAYETTE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
AFTER THE IMPENDING WINTER STORM EXITS THE AREA DURING THE AFTERNOON
HOURS WEDNESDAY...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
SEAMAN
In the hours before
Local storm report, Jan 4, 8:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
801 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM ICE STORM MOSBY 39.32N 94.30W
01/04/2005 CLAY MO CO-OP OBSERVER
.25 TO .50 INCHES ICE ACCUMULATION
&&
LEINSLocal storm report, Jan 4, 8:06 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM ICE STORM ST JOSEPH 39.76N 94.85W
01/04/2005 BUCHANAN MO AMATEUR RADIO
.25 SLEET ACCUMULATION
&&
LEINSLocal storm report, Jan 4, 8:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM ICE STORM 2 NW ST JOSEPH 39.78N 94.87W
01/04/2005 BUCHANAN MO TRAINED SPOTTER
.50 INCH SLEET ACCUMULATION
&&
LEINSLocal storm report, Jan 4, 8:35 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
835 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM ICE STORM TRENTON 40.08N 93.60W
01/04/2005 GRUNDY MO AMATEUR RADIO
.50 INCH ICE ACCUMULATION. 3-5 INCH DIAMETER TREE
BRANCHES DOWN.
&&
LEINSLocal storm report, Jan 4, 8:38 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM ICE STORM LEAVENWORTH 39.32N 94.92W
01/04/2005 LEAVENWORTH KS EMERGENCY MNGR
LARGE TREE LIMBS DOWN, NUMEROUS POWER OUTAGES, SLICK
ROADS THROUGHOUT COUNTY.
&&
LEINSLocal storm report, Jan 4, 8:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
845 PM CST TUE JAN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM ICE STORM 5 ENE EDWARDSVILLE 39.10N 94.73W
01/04/2005 WYANDOTTE KS EMERGENCY MNGR
OCCASIONAL POWER OUTAGES/SURGES. NUMEROUS ACCIDENTS ALONG
INTERSTATE 435. LARGE TREE LIMBS DOWN ACROSS COUNTY.
&&
LEINSFlood, Henry
- When
- January 4, 9:00 PM CST to January 7, 6:00 AM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
The Big Creek near Blairstown crested at 25.12 feet, or 5.12 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, January 4 to 5, 20053 deaths · 2 injured · $30 million · 16 events
- Winter Storm in Nebraska, January 4 to 6, 20052 deaths · 23 events
- Flash Flooding and Flooding in Missouri, January 4 to 6, 20052 deaths · 4 events
- Winter Storm and Winter Weather in Kansas, January 4 to 5, 20051 death · 10 events
- Rip Current in Florida, January 4, 20051 death · 1 event
- Winter Storm in Kansas, January 4 to 5, 2005$6.2 million · 23 events
- Heavy Snow in Iowa, January 4 to 6, 2005$510,000 · 51 events
- Flooding in Ohio, January 4 to 17, 2005$3.5 million · 3 events
- Ice Storm and Heavy Snow in Iowa, January 4 to 6, 2005$190,000 · 18 events
- Winter Storm in Oklahoma, January 4 to 5, 2005$100,000 · 29 events
- Debris Flow in California, January 4, 2005$250,000 · 1 event
- Flood and Lightning Strikes in Oklahoma, January 4 to 8, 2005$175,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439002.